Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 10, 2021Delaware County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 10, 2021, 11:00 AM CDT for Delaware County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 11:00 AM CDT (16:00 UTC)
Expired
Jul 10, 2021, 11:30 AM CDT
In force
30 min
Issued by
NWS Tulsa, OK

County Delaware County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

925 
WWUS84 KTSA 101600
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1100 AM CDT Sat Jul 10 2021
 
ARZ001-OKZ063-101630-
Benton AR-Delaware OK-
1100 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND NORTHERN
DELAWARE COUNTIES UNTIL 1130 AM CDT...

At 1100 AM CDT, a strong thunderstorm was located near Bernice,
moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Jay...                            Grove...
Bernice...                        Maysville...
Cleora...                         Honey Creek State Park...
Bernice State Park...             Dodge...
Cayuga...                         Zena...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3663 9462 3650 9462 3650 9449 3633 9457
      3652 9501 3656 9501 3667 9495 3667 9481
TIME...MOT...LOC 1600Z 291DEG 29KT 3659 9490 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:33 AM CDT, 27 minutes earlier.

Area forecast discussion, Jul 10, 10:33 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1033 AM CDT Sat Jul 10 2021

.DISCUSSION...
At mid-morning, a cold front extended from southeast Nebraska
to southwest Kansas with an outflow boundary from southwest
Missouri into southeast Kansas. A few showers have made it
into northeast Oklahoma this morning. However, this activity
is expected to fade away as we approach the noon hour.

Strong to severe storms are expected to develop later this
afternoon across southeast Kansas as the cold front treks
to the southeast as a mid-level shortwave currently near
the South Dakota/Nebraska border slides to the south. These
storms are expected to move into northeast Oklahoma between 4
and 7 pm and spread to the southeast as the evening rolls on.
The initial discrete cells will have the greatest potential
to produce large hail and damaging winds along with a very
low tornado threat. As we move into the evening hours, the
storms are to become more linear and will pose mainly a
damaging wind threat.

The Current forecast today is on track with only a few
adjustments made to better reflect current trends.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
Hazardous weather outlook, Jul 10, 4:45 AM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 AM CDT Sat Jul 10 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-110945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 AM CDT Sat Jul 10 2021

...Severe weather likely late this afternoon and evening, into the
   overnight hours, with locally heavy rainfall...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Late this afternoon.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Late this afternoon.

	AREA AT GREATEST RISK...Northeast Oklahoma and northwest Arkansas.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This evening.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Late this afternoon.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and west-central Arkansas.
	ONSET...This afternoon.

DISCUSSION...
Strong to severe thunderstorms are expected to develop across
northeast Oklahoma by mid to late afternoon with storms sweeping
south across of eastern Oklahoma and northwest Arkansas this evening
into the overnight hours. Large hail and damaging winds will be
likely with the initial storms, including a limited tornado
threat, this afternoon and evening. Storms will likely become more
linear with time, transitioning mainly to a damaging wind threat
this evening into the overnight hours. The severe threat should
end after 3:00 AM as the thunderstorm complex shifts south of the
Red River. Persons should closely monitor weather conditions this
afternoon and evening, into the overnight hours, as watches and
warnings will likely be required.

In addition, very heavy rain will be likely in the stronger storms
and a few areas could see localized flooding. Widespread rainfall
around an inch is expected with locally higher amounts of 2 to 4
inches possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY THROUGH TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
THURSDAY AND FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Low thunderstorms chances will continue into early next week as a
slow moving upper system remains close to the region, though this
activity is not expected to be severe.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 10, 11:00 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1100 AM CDT Sat Jul 10 2021

ARZ001-OKZ063-101630-
Benton AR-Delaware OK-
1100 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND NORTHERN
DELAWARE COUNTIES UNTIL 1130 AM CDT...

At 1100 AM CDT, a strong thunderstorm was located near Bernice,
moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Jay...                            Grove...
Bernice...                        Maysville...
Cleora...                         Honey Creek State Park...
Bernice State Park...             Dodge...
Cayuga...                         Zena...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3663 9462 3650 9462 3650 9449 3633 9457
      3652 9501 3656 9501 3667 9495 3667 9481
TIME...MOT...LOC 1600Z 291DEG 29KT 3659 9490

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:14 PM CDTSevere Thunderstorm WarningTSAOsage46 min
Jul 10, 4:24 PM CDTSpecial Weather StatementTSAWashington36 min
Jul 10, 4:43 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington47 min
Jul 10, 5:09 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington51 min
Jul 10, 5:16 PM CDTAreal Flood AdvisoryTSANowata, Osage, Washington3 hr
Jul 10, 5:27 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington48 min
Jul 10, 5:41 PM CDTFlash Flood WarningTSANowata, Osage, Washington3 hr
Jul 10, 5:49 PM CDTSevere Thunderstorm WarningTSAMayes, Nowata, Rogers41 min
Jul 10, 5:52 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Jul 10, 6:06 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Rogers, Tulsa, Washington39 min
Jul 10, 6:19 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Wagoner41 min
Jul 10, 6:24 PM CDTSpecial Weather StatementTSAPawnee36 min
Jul 10, 6:34 PM CDTAreal Flood AdvisoryTSANowata, Osage, Pawnee, Rogers, Tulsa, Washington3 hr
Jul 10, 6:40 PM CDTSpecial Weather StatementTSAPawnee, Tulsa50 min
Jul 10, 6:43 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Wagoner47 min
Jul 10, 6:47 PM CDTSevere Thunderstorm WarningTSAMayes, Osage, Rogers, Tulsa, Wagoner, Washington43 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.